MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported an intraocular lens (iol) was implanted and a mark was noticed on the optical plate.The lens was removed and replaced during the initial procedure with no reported patient impact.Additional information was requested.
 
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis and the reported complaint could not be observed.Additional observations were as follows: only one haptic was returned in the iol case.No remaining iol returned.Solution is observed on the haptic.The product investigation could not identify the root cause for the reported complaint "mark on the optical plate after implantation" as only one haptic was returned for evaluation.The remaining iol was not returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The product was subject to handling and the reported damage was highlighted post implantation.The returned haptic shows evidence of handling by the customer due to the presence of solution.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11569004
Report Number9612169-2021-00072
Device Sequence Number4455425
Product Code HQL
UDI-Device Identifier00380655093283
UDI-Public00380655093283
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.245
Device Lot Number21261751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM
Patient Age74 YR